Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 2, NWS Riverton, WY

February 14, 2000Lincoln County, Sublette County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Feb 14, 2000, 5:52 PM MST for Lincoln County, Sublette County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2000, 5:52 PM MST (00:52 UTC)
Expired
Feb 14, 2000, 6:50 PM MST
In force
58 min
Issued by
NWS Riverton, WY
Area
Whole counties

Counties Lincoln County, WY, Sublette County, WY

The radar

The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2000-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2000-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1853 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KRIW 150055
SVRRIW
WYC023-035-150150-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
552 PM MST MON FEB 14 2000

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHERN LINCOLN COUNTY IN SOUTHWESTERN WYOMING
  SUBLETTE COUNTY IN WEST CENTRAL WYOMING

* UNTIL 650 PM MST

* AT 545 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM A LINE OF STORMS EXTENDED FROM 30 MILES NORTHWEST
  OF PINEDALE TO 45 MILES WEST OF KEMMERER.  THEY WERE MOVING EAST-
  NORTHEAST AROUND 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINEDALE AT 600 PM MST
  KEMMERER AT 610 PM MST

THESE STORMS HAVE A HISTORY OF DAMAGING WIND. A 57 MPH GUST WAS
REPORTED BY THE AUTOMATED WEATHER EQUIPMENT AT THE JACKSON AIRPORT.
WIND GUSTS OF 70 TO 80 MPH ARE POSSIBLE AS THESE STORMS PASS...IN
ADDITION TO FREQUENT LIGHTNING AND HEAVY >PRECIPITATION. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS!

IF YOU PLAN TO BE OUTDOORS THIS EVENING...CHECK THE LATEST WEATHER
INFORMATION AND KEEP A WEATHER EYE ON THE SKY.

VALONE

WCJIN-WYNW-WYSW

&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:30 PM MST, 3 hours 22 minutes earlier.

Area forecast discussion, Feb 14, 2:30 PM MST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
230 PM MST MON FEB 14 2000

PER WATER VAPOR...UPPER LOW SPINNING EAST ACROSS SOUTH CENTRAL
OREGON AT 20Z.  LARGE WARM ADVECION CLOUD SHIELD OVER MONTANA AND
WYOMING AFTER LEAVING 6 TO 12 INCHES OF SNOW OVER FAR WEST VALLEYS
AND WEST MOUNTAINS THIS MORNING.  NEXT AREA OF PRECIPITATION MOVING
INTO EASTERN IDAHO ASSOCIATED WITH STRONG LIFT/INSTABILITY AHEAD OF
OREGON SHORTWAVE.  RADAR/LIGHTNING DATA SHOWING SOME 45+ DBZ
RETURNS AND NUMEROUS LIGHTNING STRIKES OVER SOUTHWEST IDAHO.
WIDESPREAD SNOWFALL WILL RETURN TO THE FAR WEST BY ISSUANCE WITH
HEAVIEST BAND OF SNOWFALL REACHING WESTERN BORDER AROUND 02Z.  ETA
SEEMS TO BE TRACKING VORT CENTER BEST BASED ON EXTRAPOLATION...
TAKING IT INTO NORTH CENTRAL WYOMING BY 06Z AND TO EASTERN WYOMING
BORDER AT 12Z.  ALSO ETA SURFACE PROGS PREFERRED AS LATEST SURFACE
ANALYSIS SHOWS LOW CENTER...BIGGEST PRESSURE FALLS OVER IDAHO
PANHANDLE NEAR ETAS 00Z POSITION.  SURFACE LOW THEN REDEVELOPS EAST
OF DIVIDE JUST NORTH OF SHERIDAN AT 15/06Z AND THEN QUICKLY MOVES
SOUTHEAST INTO SOUTH DAKOTA.  WITH TROUGH PASSAGE IN THE FAR WEST
LATE THIS EVENING...NEGATIVE LI/S REMAIN OVER AREA ALONG WITH
OROGRAPHIC LIFT AND HIGH OMEGA VALUES...BUT HEAVIEST SNOWFALL WILL
OCCUR UPSTREAM OF TROUGH AXIS THIS EVENING.  WILL KEEP CURRENT WINTER
STORM WARNINGS AND ADVISORIES GOING THROUGH THE NIGHT IN WESTERN
ZONES WITH ONLY CHANGE TO DROP ZONE 10 OUT OF HIGHLIGHTS.  IN EAST
MAIN PROBLEM WILL BE WINDS WHICH HAVE JUST BEGUN TO PICK UP IN MOST
AREAS AND STILL HOLDING OUT FOR CODY AND SOME OTHER NORTHERN ZONES.
HIGH WINDS ALREADY VERIFIED IN WARNED ZONES 14 AND 15 TODAY WITH MID
LEVEL WINDS AND SUBSIDENCE PROGGED TO INCREASE THROUGH THIS
EVENING. THEREFORE WILL KEEP HIGH WIND WARNING GOING THROUGH THE
EVENING WITH DECREASING WINDS AFTER TROUGH PASSAGE AROUND
MIDNIGHT.  DRYING AND SUBSIDENCE BEHIND EXITING SHORTWAVE TUESDAY
FOR MOSTLY SUNNY WITH SOME LINGERING WIND MAINLY RKS AND CPR.
A SHORTWAVE IS PROGGED TO MOVE THROUGH COLORADO TUESDAY NIGHT WITH
SOME LIFT/DYNAMICS OVER SOUTHWEST/SOUTHCENTRAL WYOMING AND WILL ADD
SCATTERED POPS TO THIRD PERIOD THERE.  AFTERWARDS...WEDNESDAY LOOKS
BENIGN ALTHOUGH AVIATION IS COVERING JUST ABOUT THE ENTIRE ROCKY
MOUNTAIN REGION WITH CLOUDS AND PRECIPITATION BETWEEN WEAKENING
UPPER LOW MOVING INTO CALIFORNIA IN SOUTHERN STREAM AND WEAK TROUGH
OVER MONTANA IN NORTHERN STREAM.  MRF MOVES A BACKDOOR COLD FRONT
THROUGH THE STATE WEDNESDAY NIGHT AND THURSDAY BUT CONFIDENCE IS
LOW IN UPPER LEVEL PATTERN THAT LOOKS CHAOTIC...SPLITTING NORTHERN
STREAM ENERGY INTO SEVERAL PIECES.  GENERALLY DRY FORECAST FRIDAY
AND SATURDAY.

.RIW...WINTER STORM WARNING FAR W MTNS THROUGH TNGHT...ZNS1>3..6..
17..19. SNOW AND BLOWING SNOW ADVSRY FAR W VALLEYS AND EASTERN WIND
RIVER MTNS THROUGH TNGHT...ZNS 7..11..16..18..20. HIGH WIND WARNING
NATRONA CNTY AND GREEN MTNS THIS EVG...ZNS 14..15.

AEM

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.